Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 44, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 29, 2006, 5:47 PM CDT for Washington County, Minnesota. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2006, 5:47 PM CDT (22:47 UTC)
- Expired
- May 29, 2006, 6:39 PM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Washington County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 6:00 PM CDT | HAIL 0.75 | Cottage Grove, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 3:14 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2214 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 292248
SVRMPX
MNC163-292345-
/O.NEW.KMPX.SV.W.0044.060529T2247Z-060529T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
547 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 645 PM CDT
* AT 545 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 16 MILES
SOUTH OF STILLWATER...OR ABOUT 12 MILES SOUTHEAST OF ST
PAUL...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
STILLWATER...
WOODBURY...
COTTAGE GROVE...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4480 9291 4478 9298 4481 9300 4486 9296
4509 9296 4517 9276 4510 9276 4508 9280
4505 9280 4497 9276 4483 9276 4477 9284
$$
LS2 follow-up statements
000
WWUS53 KMPX 292309
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
607 PM CDT MON MAY 29 2006
MNC163-292345-
/O.CON.KMPX.SV.W.0044.000000T0000Z-060529T2345Z/
WASHINGTON MN-
607 PM CDT MON MAY 29 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WASHINGTON COUNTY...
AT 6 PM CDT...HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER WAS
REPORTED IN COTTAGE GROVE WITH THIS STORM.
AT 606 PM CDT...THIS STORM WAS LOCATED ALONG A LINE FROM STILLWATER
TO COTTAGE GROVE...AND MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE WILLERNIE...OAK PARK
HEIGHTS...WOODBURY...LAKE ELMO...BAYPORT AND AFTON.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4480 9291 4478 9298 4481 9300 4486 9296
4509 9296 4517 9276 4510 9276 4508 9280
4505 9280 4497 9276 4483 9276 4477 9284
$$
LS000
WWUS53 KMPX 292339
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
639 PM CDT MON MAY 29 2006
MNC163-292349-
/O.CAN.KMPX.SV.W.0044.000000T0000Z-060529T2345Z/
WASHINGTON MN-
639 PM CDT MON MAY 29 2006
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS
CANCELLED...
RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS.
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4480 9291 4478 9298 4481 9300 4486 9296
4509 9296 4517 9276 4510 9276 4508 9280
4505 9280 4497 9276 4483 9276 4477 9284
$$
LSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:25 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 29, 3:25 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 325 PM CDT MON MAY 29 2006 .DISCUSSION...TODAY THROUGH THURSDAY NIGHT FORECAST CONCERN NEAR TERM...CONVECTIVE DEVELOPMENT OVER SOUTHEAST CWA AT LEAST THROUGH THE MORNING. SOUTHWEST FLOW ALOFT HAS SLOWED MOVEMENT OF SURFACE FRONTAL BOUNDARY NEAR A MEDFORD/WINONA LINE AS OF 3AM. WATER VAPOR IMAGERY SUGGESTS WEAK SHORT WAVE LIFTING NORTHEAST ACROSS IOWA...WHICH WILL MOVE INTO WISCONSIN THIS MORNING. WILL HAVE TO RETAIN SOME POPS AT LEAST DURING THE MORNING HOURS AS SYSTEM MOVES THROUGH. DEBRIS CIRRUS WILL DISSIPATE DURING THE MORNING WITH SUNSHINE ANTICIPATED MUCH OF THE DAY...AS DRIER AIR MOVES IN. WILL USE MET GUIDANCE TEMPERATURES AS SIGNIFICANT COOLING NOT REALLY ANTICIPATED. MODELS SHOW SOME DISCREPANCY IN TIMING OF NEXT SHORT WAVE. TRENDS OF GFS WOULD BRING BEST CHANCE OF PRECIPITATION COMING IN WEDNESDAY NIGHT OVER MUCH OF THE CWA. WILL FOLLOW THIS TREND AND MENTION HIGHER POPS THEN. SYSTEM PULLS EAST THURSDAY WITH ONLY SLIGHT COOLING ANTICIPATED. AGAIN ACCEPT WARMER MET GUIDANCE OVERALL. LONGER TERM...FRIDAY THROUGH TUESDAY MAINTAINED SOME LOW CHANCE POPS OVER THE NORTHERN CWA DURING THE UPCOMING WEEKEND WITH THE SURFACE WAVE MOVING THROUGH. DRY WEATHER THEREAFTER. HIGH TEMPERATURES FORECAST ABOUT 5 DEGREES ABOVE CLIMATOLOGY FRIDAY AND SATURDAY THEN NEAR CLIMATOLOGY SUNDAY AND MONDAY. HEAT BEGINS TO RETURN ON TUESDAY WITH UPPER LEVEL RIDGING BUILDING OVER THE NORTHERN PLAINS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/RAH
Hazardous weather outlook, May 29, 3:56 AM CDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 356 AM CDT MON MAY 29 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 356 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO WESTERN MINNESOTA THIS MORNING...AND INTO WESTERN WISCONSIN LATER TONIGHT. THE FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT...MAINLY DURING THE AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP ALONG THE FRONT WILL RAPIDLY BECOME SEVERE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WILL BE POSSIBLE LATER IN THE EVENING AS THE THUNDERSTORMS BECOME MORE NUMEROUS FROM EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING.
In the hours before
Local storm report, May 29, 3:23 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
323 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL CLEARWATER 45.41N 94.04W
05/29/2006 M0.75 INCH WRIGHT MN TRAINED SPOTTER
0318 PM HAIL CLEARWATER 45.41N 94.04W
05/29/2006 E0.75 INCH WRIGHT MN TRAINED SPOTTER
&&
LRSLocal storm report, May 29, 4:22 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
422 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL SANTIAGO 45.56N 93.81W
05/29/2006 E0.75 INCH BENTON MN TRAINED SPOTTER
&&
LRSLocal storm report, May 29, 4:22 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
422 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 2 S SANTIAGO 45.56N 93.81W
05/29/2006 E0.75 INCH SHERBURNE MN TRAINED SPOTTER
&&
JPRLocal storm report, May 29, 4:31 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 10 SE ST CLOUD 45.45N 94.02W
05/29/2006 E1.00 INCH SHERBURNE MN TRAINED SPOTTER
&&
LRSLocal storm report, May 29, 4:33 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL HADER3 44.37N 92.80W
05/29/2006 E1.00 INCH GOODHUE MN TRAINED SPOTTER
&&
LRSLocal storm report, May 29, 5:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
521 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG HAGER CITY 44.60N 92.54W
05/29/2006 PIERCE WI TRAINED SPOTTER
2.5 INCH DIAMETER TREE BRANCHES DOWN.
&&
JPRThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:09 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 36 min |
| May 29, 3:11 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Wright | 49 min |
| May 29, 3:17 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 58 min |
| May 29, 3:35 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 55 min |
| May 29, 3:53 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 34 min |
| May 29, 4:09 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 66 min |
| May 29, 5:13 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 42 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.